MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Model Number EX051203CS
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during advancement over the guidewire to the right sfa via a contralateral approach alleged resistance was felt, and the stent allegedly prematurely deployed.Reportedly, another stent delivery system was used to continue the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing related issue was considered, therefore, the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.In reviewing manufacturing and quality records, no relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaints have been previously reported for this lot number.Investigation summary: based on the investigation of the returned catheter sample a breakage of the black outer sheath was confirmed.It could be also confirmed that the stent had been successfully deployed by means of the deployment mechanism.Besides the breakage of the outer sheath the system was found in good condition and during evaluation the system could be easily flushed and a system compatible guidewire could be easily inserted and fully advanced.As a result of the investigation performed the complaint was confirmed.However, based on the available information and evaluation of the returned sample, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address this potential risk.The ifu states: 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.' the ifu further states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used.' in regards to balloon pre dilation, the ifu states: 'predilation of the lesion should be performed using standard techniques.'.
 
Event or Problem Description
It was reported that during advancement over the guidewire to the right sfa via a contralateral approach alleged resistance was felt, and a pop sound was felt as if the system came loose from the handle grip.Reportedly, the tracking vessel was calcified and the lesion was not pre dilated.The stent could be deployed without excessive force and the system could be withdrawn without difficulty.Reportedly, another stent delivery system was used to continue the procedure.There was no reported patient injury.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6853289
Report Number9681442-2017-00261
Device Sequence Number1566595
Product Code FGE
UDI-Device Identifier04049519007939
UDI-Public(01)04049519007939
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2017
Device Model NumberEX051203CS
Device Catalogue NumberEX051203CS
Device Lot NumberANZK0677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight88